A 19-year-old female asked:
My period ended over a week ago, but i've continued to discharge a brown fluid up in till now... on yaz for 5 years. haven't been sexually active lately, and haven't missed a pill. what should i do? should i be concerned?
1 doctor answer • 2 doctors weighed in
Dr. John Berrymananswered
Obstetrics and Gynecology 56 years experience
BCP and discharge: First get a serum HCG test for pregnancy. If negative, taking low dose oral contraceptives like "Yaz" can cause breakthrough bleeding if not taking the pill at the same time every night. Stop the pill and wait for five days, and begin a new cycle. Take them within the hour of the time taken the day before. If the brown discharge reappears, switch to another type of low dose pill .
Created for people with ongoing healthcare needs but benefits everyone.
2.4k viewsReviewed >2 years ago
Last updated Jun 6, 2018
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.